Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 221, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 11, 2008, 12:16 PM CDT for Choctaw County, Webster County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2008, 12:16 PM CDT (17:16 UTC)
- Expired
- Apr 11, 2008, 12:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Choctaw County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 98 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 10:15 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1611 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 13.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 11:25 AM CDT, 51 minutes earlier.
Area forecast discussion, Apr 11, 11:25 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1125 AM CDT FRI APR 11 2008 .DISCUSSION...THE CAP HAS ERODED OVER THE REGION AND SCATTERED THUNDERSTORMS HAVE DEVELOPED. WITH HEALTHY MID LEVEL FLOW AND SURFACE DEWPOINTS UP TO 70 DEGREES WE WILL SEE A CONTINUED POTENTIAL FOR SEVERE STORMS FOR AREAS AHEAD OF THE FRONT. A SMALLER CHANCE FOR TORNADO DEVELOPMENT REMAINS BUT THE PRIMARY SEVERE WEATHER RISK TODAY WILL BE DAMAGING WIND AND HAIL. MODELS SHOW THE WIND FIELDS VEERING AT LOWER LEVELS DURING THE EARLY AFTERNOON...WHICH WILL HAMPER TORNADO DEVELOPMENT...BUT EXPANSIVE DRY LAYERS AT MID AND UPPER LEVELS WILL CONTRIBUTE SIGNIFICANTLY TO THE POSSIBILITY OF DAMAGING WIND IN SEVERE STORMS TODAY. GENERALLY INCREASED AFTERNOON HIGHS FROM THE NATCHEZ TRACE EWD... ESPECIALLY FOR AREAS OVER SERN MS. SATELLITE PIX SHOW THE MOST CAPPED REGION OVER SERN ZONES ALTHOUGH THE CAP WILL WEAKEN WITH TIME THERE AND ALLOW SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE. IN THE MEANTIME AFTERNOON TEMPERATURES WILL WARM A FEW DEGREES ABOVE THOSE PREVIOUSLY FORECAST. && .AVIATION...MVFR TO VFR FLIGHT CATEGORIES WITH CEILINGS GENERALLY BETWEEN 2K-4K FEET WILL PREVAIL FOR MOST OF THE REGION THROUGH THE DAY AS A STRONG COLD FRONT MOVES THROUGH THE REGION. THIS WILL BRING SHOWERS AND THUNDERSTORMS TO AREAS MAINLY AROUND THE NATCHEZ TRACE CORRIDOR AND SOUTHEAST OF THIS AREA...MAINLY AFFECTING ALL SITES EXCEPT KGLH. THIS ACTIVITY COULD BRING PERIODS OF IFR FLIGHT CATEGORIES DUE TO VSBY RESTRICTIONS FROM RAIN. CEILINGS AND CONDITIONS WILL IMPROVE FROM NORTHWEST TO SOUTHEAST TODAY. KGLH SHOULD BE PREVAILING WITH VFR FLIGHT CATEGORIES BY AROUND THE TIME THE 18Z PACKAGE IS ISSUED. CONDITIONS WILL RETURN TO VFR FOR KHBG AND KMEI CLOSER TO THE END OF THE FORECAST PERIOD AS THE FRONT WILL BE MOVING OUT OF THESE AREAS LAST. /14/ .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 03/14
Hazardous weather outlook, Apr 11, 9:15 AM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 915 AM CDT FRI APR 11 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 915 AM CDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE MORNING THROUGH EARLY EVENING...MAINLY EAST OF A LINE FROM HARRISONBURG LOUISIANA...TO GRENADA. THE GREATEST RISK OF SEVERE WEATHER TODAY WILL BE IN AREAS ALONG AND EAST OF THE NATCHEZ TRACE PARKWAY CORRIDOR. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY RISK WITH ANY SEVERE STORMS. THE MOST INTENSE STORMS COULD PRODUCE WINDS IN EXCESS OF 70 MPH AND HAIL TO THE SIZE OF GOLFBALLS. A COLD FRONT WILL BE MOVING THROUGH THE AREA TODAY. BY LATE MORNING...THE FRONT WILL BE ALONG A LINE FROM HARRISONBURG TO GRENADA BY 11 AM...AND BY 6 PM SHOULD BE ALONG THE INTERSTATE 59 CORRIDOR. AHEAD OF THE LINE...DAYTIME HEATING WILL RESULT IN A VERY WARM...MOIST AND UNSTABLE ATMOSPHERE. THE COMBINATION OF THE APPROACHING FRONT AND STRONG INSTABILITY WILL RESULT IN THE DEVELOPMENT OF VIGOROUS THUNDERSTORMS...SOME OF WHICH COULD PRODUCE WIND DAMAGE AND HAIL. VERY DRY AIR ALOFT IN THE ATMOSPHERE WILL ENHANCE THIS RISK...RESULTING IN THE POTENTIAL FOR AT LEAST A FEW INCIDENTS OF SIGNIFICANT WIND AND HAIL. WINDS IN LOWER LEVELS OF THE ATMOSPHERE WILL BE WEAKENING THROUGH THE DAY...RESULTING IN A DIMINISHING RISK OF TORNADOES. HOWEVER... THERE WILL STILL BE AT LEAST A LOW TORNADO RISK THROUGH THE DAY...AND IT WILL LIKELY BE MAXIMIZED BETWEEN ABOUT 11 AM AND 3 PM. THE RISK OF SEVERE WEATHER WILL END WITH THE PASSAGE OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY OVER THE SOUTHEAST TWO-THIRDS OF THE OUTLOOK AREA. OTHERWISE...ACTIVATION IS NOT EXPECTED SATURDAY THROUGH THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Apr 11, 10:56 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1056 AM CDT FRI APR 11 2008 MSZ027>029-111640- WEBSTER MS-CARROLL MS-MONTGOMERY MS- 1056 AM CDT FRI APR 11 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES EAST OF COILA AT 1056 AM CDT...MOVING NORTHEAST AT 55 MPH. THIS STORM WILL AFFECT MUCH OF MONTGOMERY AND WESTERN WEBSTER COUNTIES. PEOPLE IN CARROLL...MONTGOMERY AND WEBSTER COUNTIES...INCLUDING THE CITIES OF BLACK HAWK AND WINONA...SHOULD MONITOR THIS STORM CLOSELY. EEC
Special weather statement, Apr 11, 11:14 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1114 AM CDT FRI APR 11 2008 MSZ036-111645- HOLMES MS- 1114 AM CDT FRI APR 11 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF THORNTON AT 1114 AM CDT...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL CONTINUE TO MOVE NORTHEAST ACROSS WESTERN AND NORTHERN HOLMES COUNTY...AFFECTING THE TCHULA AREA. PEOPLE IN HOLMES COUNTY...INCLUDING THE CITY OF TCHULA...SHOULD MONITOR THIS STORM CLOSELY. EEC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 11:24 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 36 min |
| Apr 11, 11:51 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Choctaw, Montgomery, Webster | 24 min |
| Apr 11, 11:59 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha, Webster | 61 min |
| Apr 11, 11:59 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison | 21 min |
| Apr 11, 12:57 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 48 min |
| Apr 11, 1:05 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 10 min |
| Apr 11, 1:48 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 42 min |
| Apr 11, 1:59 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 31 min |
| Apr 11, 2:27 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson, Lincoln | 33 min |
| Apr 11, 2:29 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 46 min |
| Apr 11, 2:43 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 20 min |
| Apr 11, 2:46 PM CDT | Tornado Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 29 min |
| Apr 11, 3:11 PM CDT | Tornado Warning | JAN | Copiah, Franklin, Lawrence, Lincoln | 34 min |
| Apr 11, 3:13 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 17 min |
| Apr 11, 3:20 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 25 min |
| Apr 11, 3:44 PM CDT | Tornado Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 31 min |
| Apr 11, 3:49 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 14 min |
| Apr 11, 4:17 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 28 min |
| Apr 11, 5:51 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.